Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 73, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2005, 4:41 PM MST for Mohave County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 4:41 PM MST (23:41 UTC)
- Expired
- Aug 14, 2005, 5:30 PM MST
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 124 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 142341 SVRVEF AZC015-150030- /O.NEW.KVEF.SV.W.0073.050814T2341Z-050815T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 441 PM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITY OF YUCCA * UNTIL 530 PM PDT(530 PM MST) * AT 433 PM PDT(433 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF YUCCA...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3459 11429 3462 11401 3497 11401 3496 11430 $$ RUNK
2 follow-up statements
000 WWUS55 KVEF 150010 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 509 PM PDT SUN AUG 14 2005 NVC003-150019- /O.CAN.KVEF.SV.W.0072.000000T0000Z-050815T0015Z/ CLARK NV- 509 PM PDT SUN AUG 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY IS CANCELLED... DOPPLER RADAR INDICATED THAT THE THUNDERSTORM NEAR MOAPA HAD WEAKENED AND WAS NO LONGER SEVERE. THUS THE SEVERE THUNDERSTORM WARNING FOR THAT LOCATION IS CANCELLED. LAT...LON 3647 11469 3653 11444 3686 11446 3679 11483 $$ BAILEY
000 WWUS55 KVEF 150029 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 527 PM PDT SUN AUG 14 2005 AZC015-150037- /O.EXP.KVEF.SV.W.0073.000000T0000Z-050815T0030Z/ MOHAVE AZ- 527 PM PDT SUN AUG 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY WILL BE ALLOWED TO EXPIRE AT 530 PM PDT(530 PM MST)... THUNDERSTORMS WILL CONTINUE OVER MOHAVE COUNTY INTO THIS EVENING BUT THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS DIMINISHED. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE BUT THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION CLOSELY FOR THE POSSIBILITY OF ADDITIONAL WARNINGS. LAT...LON 3459 11429 3462 11401 3497 11401 3496 11430 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:30 AM MST, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 14, 10:30 AM MST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT SUN AUG 14 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM DEVELOPING OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY AND MONDAY. THIS WILL PULL ADDITIONAL MOISTURE FROM ARIZONA UP ACROSS SOUTH CENTRAL NEVADA INTO EASTERN CALIFORNIA. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK. && .UPDATE...THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST APPEARED TO BE HELPING TO INITIATE SCATTERED THUNDERSTORMS THIS MORNING OVER THE NORTHERN PART OF DEATH VALLEY UP THROUGH ESMERALDA AND NYE COUNTIES. WATER VAPOR IMAGERY SHOWED THE STORMS DEVELOPING IN DIFFLUENT FLOW ON THE NORTHEAST QUADRANT OF THE SYSTEM. SATELLITE IMAGERY CLEARLY SHOWED THE SOUTHEAST FLOW PULLING ADDITIONAL MID LEVEL MOISTURE FROM ARIZONA AS THE GFS AND NAM HAVE BEEN INDICATING. UPDATED FORECAST TO INCREASE THUNDERSTORM COVERAGE ACROSS INYO... NYE AND ESMERALDA COUNTIES ALONG WITH THE SRN NV MOUNTAINS TODAY. A DEVELOPING 60 KNOT JET EJECTING OUT OF THE BASE OF THE TROUGH IS STILL FORECAST BY THE 12Z NAM AND GFS TO BE OVER SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA MONDAY. BROAD DYNAMIC SUPPORT APPEARS TO BE COMING TOGETHER FOR AN ACTIVE DAY OF ORGANIZED CONVECTION ACROSS THE AREA MONDAY. && .PREV DISCUSSION...238 AM PDT...THUNDERSTORMS STARTING TO WIND DOWN ACROSS NORTHERN MOHAVE COUNTY WITH A FEW DEBRIS CLOUDS REMAINING OVER PORTIONS OF THE CWA. MODELS CONTINUE TO SHOW A UPPER LOW SETTING UP JUST OFF THE SOUTHERN CALIFORNIA COAST TODAY WHICH IS EXPECTED TO DRAW UP AMPLE LOW LEVEL MOISTURE. CURRENTLY DEW POINTS ARE IN THE MID 50S TO MID 60S OVER THE EASTERN HALF OF THE CWA WITH 20S AND 30S ACROSS THE NORTHWEST. EXPECT TODAY TO BE LIKE THE PAST TWO DAYS WITH MAINLY ISOLATED THUNDERSTORMS OVER CLARK...LINCOLN... AND EASTERN SAN BERNARDINO COUNTIES AND SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY. STILL LACKING A REAL MECHANISM TO KICK OFF WIDESPREAD THUNDERSTORMS TODAY...BUT THAT SHOULD CHANGE MONDAY. BOTH THE GFS AND THE NAM HAVE COME INTO BETTER AGREEMENT WITH THE PLACEMENT OF THE LOW AND BOTH MODELS EJECT A 60KT JET AROUND THE BASE OF THE LOW. THIS WILL ALLOW FOR GOOD UPPER DIVERGENCE ACROSS CENTRAL AND SOUTHERN NEVADA. PLENTY OF LOW LEVEL MOISTURE WILL ALREADY REMAIN IN PLACE AND WITH SOME DRIER MID LEVEL AIR WORKING IN ALOFT WITH STRONGER WINDS ALOFT AND ANY STORMS THAT DO DEVELOP COULD BE WELL ORGANIZED. BY TUESDAY...THE LOW IS FORECAST TO MOVE EAST WITH DRIER LOW LEVEL AIR WORKING INTO THE AREA. THUNDERSTORMS SHOULD MOSTLY BE CONFINED TO THE FAR EASTERN AREAS OF THE CWA. && .LONG TERM...NEW MODEL RUNS SHOW A MORE DEFINITIVE WESTERLY PUSH THAN BEFORE...INCREASING CONFIDENCE THAT DRIER AIR WILL GRADUALLY TAKE OVER LATE IN THE WEEK. FORECAST PACKAGE INCLUDES VERY SMALL POPS IN THE NORTHERN AND EASTERN CWFA WEDNESDAY THROUGH FRIDAY FOLLOWED BY ZEROES EVERYWHERE NEXT WEEKEND. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK...AND MAY REACH SEASONAL NORMS BY THE WEEKEND IF THE DRIER AIR ARRIVES AS EXPECTED. && .AVIATION...THUNDERSTORMS MOVING NORTH AT 10 TO 15 MPH WILL AFFECT THE BEATTY CORRIDOR THROUGH THIS AFTERNOON. PEACH SPRINGS...AND MORMON MESA CORRIDORS WILL SEE INCREASING THUNDERSTORM COVERAGE THIS AFTERNOON. ISOLATED STORMS WILL BE NEAR THE LAS VEGAS VALLEY AS WELL. WINDS WILL SHIFT DIRECTION AND SPEEDS CONSIDERABLY THIS AFTERNOON DUE TO THE OUTFLOWS FROM CONVECTION. MONDAY WILL SEE CONSIDERABLY MORE THUNDERSTORM ACTIVITY IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/GORELOW/MORGAN
Hazardous weather outlook, Aug 14, 10:10 AM MST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SUN AUG 14 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-140700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1010 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION WEDNESDAY AND THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY. JGA
In the hours before
Local storm report, Aug 14, 12:16 PM MST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1216 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 HAIL WITH HEAVY RAIN.
&&
CSCHLOTTLocal storm report, Aug 14, 12:19 PM MST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 INCH HAIL WITH HEAVY
RAIN.
&&
CSCHLOTTLocal storm report, Aug 14, 4:08 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
408 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 10 W CALIENTE 37.62N 114.70W
08/14/2005 LINCOLN NV LAW ENFORCEMENT
MM 80 ON HWY 93. CARS UNABLE TO MOVE ON HWY
&&
JACQUESLocal storm report, Aug 14, 4:12 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
412 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL HENDERSON 36.03N 115.00W
08/14/2005 0.75 INCH CLARK NV TRAINED SPOTTER
VALLE VERDE AND WARM SPRINGS
&&
JACQUESLocal storm report, Aug 14, 4:13 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL RED ROCK CANYON 36.14N 115.45W
08/14/2005 0.75 INCH CLARK NV CO-OP OBSERVER
RED ROCK VISITOR CENTER
&&
JACQUESLocal storm report, Aug 14, 4:14 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FLASH FLOOD HENDERSON 36.03N 115.00W
08/14/2005 CLARK NV LAW ENFORCEMENT
VALLE VERDE AND ASEO VERDE
&&
JACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 11:49 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 29 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.